Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 298, NWS North Platte, NE

August 12, 2011Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2011, 12:24 AM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 12:24 AM MDT (06:24 UTC)
Expired
Aug 12, 2011, 1:30 AM MDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cherry County, NE, Sheridan County, NE

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:27 AM MDTHAIL 11 N Gordon, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 3:38 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS53 KLBF 120624
SVRLBF
NEC031-161-120730-
/O.NEW.KLBF.SV.W.0298.110812T0624Z-110812T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM MDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 130 AM MDT

* AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GORDON...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 1230 AM MDT.
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AROUND 1240 AM MDT.
  HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND MERRIMAN AROUND 1255 AM
  MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4295 10111 4268 10113 4277 10230 4295 10229
TIME...MOT...LOC 0623Z 272DEG 38KT 4285 10217
WIND...HAIL <50MPH 1.00IN

$$

POWER
3 follow-up statements
687 
WWUS53 KLBF 120652
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1252 AM MDT FRI AUG 12 2011

NEC161-120701-
/O.CAN.KLBF.SV.W.0298.000000T0000Z-110812T0730Z/
SHERIDAN NE-
1252 AM MDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4295 10208 4295 10111 4268 10113 4275 10206
TIME...MOT...LOC 0651Z 272DEG 38KT 4284 10177

$$

NEC031-120730-
/O.CON.KLBF.SV.W.0298.000000T0000Z-110812T0730Z/
CHERRY NE-
1252 AM MDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 130 AM MDT...

AT 1246 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR
19 MILES EAST OF GORDON...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL CHERRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4295 10208 4295 10111 4268 10113 4275 10206
TIME...MOT...LOC 0651Z 272DEG 38KT 4284 10177
WIND...HAIL <50MPH 1.00IN

$$

POWER
432 
WWUS53 KLBF 120717
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 AM CDT FRI AUG 12 2011

NEC031-120730-
/O.CON.KLBF.SV.W.0298.000000T0000Z-110812T0730Z/
CHERRY NE-
117 AM MDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 130 AM MDT...

AT 114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES NORTH OF MEDICINE LAKE...OR 39 MILES EAST
OF GORDON...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL CHERRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4295 10208 4295 10111 4268 10113 4275 10206
TIME...MOT...LOC 0717Z 272DEG 38KT 4283 10140
WIND...HAIL <50MPH 1.00IN

$$

POWER
165 
WWUS53 KLBF 120723
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
123 AM MDT FRI AUG 12 2011

NEC031-120734-
/O.EXP.KLBF.SV.W.0298.000000T0000Z-110812T0730Z/
CHERRY NE-
123 AM MDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 130 AM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4295 10208 4295 10111 4268 10113 4275 10206
TIME...MOT...LOC 0724Z 272DEG 38KT 4282 10130

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:37 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 11, 10:37 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT THU AUG 11 2011

.UPDATE...
UPDATED TO EXTEND TORNADO WATCH FOR 2 HOURS WITH SUPER CELL
POSITIONED IN SOUTHEAST CHERRY COUNTY.

&&

.PREV DISCUSSION... /ISSUED 1031 PM CDT THU AUG 11 2011/

UPDATE...
UPDATED TO INCLUDE CUSTER COUNTY IN TORNADO WATCH 767.

PREV DISCUSSION... /ISSUED 903 PM CDT THU AUG 11 2011/

UPDATE...
ADDED COUNTIES BLAINE...LOUP...GARFIELD AND WHEELER TO TORNADO
WATCH.

PREV DISCUSSION... /ISSUED 158 PM CDT THU AUG 11 2011/

DISCUSSION...
ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND OVERNIGHT AS WINDS ALOFT REMAIN STRONG...LAPSE RATES
STEEP AND MOIST AND FREEZING LEVELS ARE AROUND 11500 FT AGL. SFC
ANALYSIS...RADAR...SATELLITE...THE HRRR AND CONSENSUS OF NAM...SREF
AND GFS SUGGEST NCNTL NEB ALONG AND EAST OF HIGHWAY 83 AND ALONG AND
NORTH OF NEBRASKA HIGHWAY 2 WILL BE THE MOST LIKELY OR CONGESTED AREA
FOR STORM ACTIVITY. THE RUC IS SUGGESTING THE REST OF THE FCST AREA
WILL BE SOMEWHAT CAPPED LIMITING STORM COVERAGE TO MAINLY ISOLATED
ACTIVITY. THE OVERALL ENVIRONMENT FEATURES HIGH CAPE BUT DRY AIR
ALOFT SOUTH AND WEST BUT HIGH CAPE AND MOIST ALOFT ACROSS THE
AREA OF GREATEST INTEREST...AS MENTIONED ABOVE. THE FATE OF THE HEAVY
CUMULUS BUILD UP ACROSS SWRN NEB REMAINS TO BE SEEN.

STORM ACTIVITY COULD COMMENCE MID TO LATE THIS AFTERNOON AND
CONTINUE MOST OF THE NIGHT BEFORE SETTLING DOWN EARLY FRIDAY MORNING.

SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY EXITS THE FCST AREA
TO THE EAST FRIDAY MORNING WITH CANADIAN AIR BUILDING IN FOR THE
WEEKEND. THIS HIGH WILL BUILD VERY SLOWLY THROUGH THE UPPER MIDWEST
SATURDAY AND SUNDAY PROVIDING COOL AND STABLE EAST AND SOUTHEAST SFC
WINDS WITH HIGHS IN THE 70S TO LOWER 80S MOST AREAS. THE EXCEPTION
WOULD BE ACROSS THE FAR WEST AND SOUTHWEST WHERE WARM AIR COULD
BEGIN SPREADING NORTH OUT OF ERN COLO AND WRN KS.

THE GFS AND 00Z ECMWF SUGGEST ISOLATED TO PERHAPS SCATTERED
THUNDERSTORMS DEVELOPING ALONG A WARM FRONT MONDAY NIGHT...MAINLY
EAST OF HIGHWAY 83. THEREAFTER THE GREAT UPPER LEVEL RIDGE OF THIS
SUMMER BUILDS NORTH AND BRUSHES NEBRASKA WITH HUMID 80S TO LOWER 90S
TUESDAY AND WEDNESDAY. A COLD FRONT SHOULD BE MAKING ITS WAY INTO THE
FCST AREA WEDNESDAY NIGHT WITH COOLER WEATHER FOR THURSDAY. THE
SLOWER GFS AND GEM WERE FAVORED OVER THE FASTER 00Z ECMWF WHICH
DRIVES THE COLD FRONT THROUGH 1 DAY EARLIER. ISOLATED THUNDERSTORMS
ARE OPERATING TUESDAY NIGHT AND WEDNESDAY NIGHT FOR THE HIGH CAPE
ENVIRONMENT AND APPROACHING COLD FRONT. OTHERWISE THE ATMOSPHERE
SHOULD REMAIN CAPPED AS H7 TEMPS RISE TOWARD 15-16C.

AVIATION...
SCATTERED SEVERE STORMS ARE EXPECTED FROM 21 UTC THROUGH AT LEAST 06
UTC. IFR CONDITIONS...HAIL...AND SURFACE WINDS OF 50 KTS OR GREATER
ARE EXPECTED WITH THE STORMS. HOWEVER...CONFIDENCE IN IMPACTS AT ANY
GIVEN LOCALE IS MODEST AT BEST GIVEN SCATTERED NATURE OF THE STORMS.
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION 06 TO 12 UTC...AND IS
EXPECTED TO BRING YET ANOTHER ROUND OF TSRA TO NORTHERN NEB. IN THE
WAKE OF THE STORMS AND BEHIND THE FRONT...STRATUS COULD FORM...BUT
LOW CONFIDENCE PREVENTS ITS INCLUSION IN THE KLBF OR KVTN TAFS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/AVIATION...POWER
Hazardous weather outlook, Aug 11, 2:35 PM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT THU AUG 11 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT THU AUG 11 2011 /235 PM MDT THU AUG 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE WESTERN AND NORTH
CENTRAL PARTS OF NEBRASKA INTO TONIGHT. SCATTERED STORMS CAPABLE OF
PRODUCING VERY LARGE HAIL AND DAMAGING WINDS ARE LIKELY THROUGH THE
EVENING HOURS. AN ISOLATED TORNADO IS POSSIBLE. THE PRIMARY THREAT
WILL TRANSITION TO ONE OF DAMAGING WINDS AND HEAVY RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A CHANCE OF THUNDERSTORMS WILL LINGER OVER NORTH CENTRAL NEBRASKA ON
FRIDAY. SLIGHT CHANCES FOR STORMS WILL THEN RETURN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CJS

In the hours before

Local storm report, Aug 11, 9:25 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             1 E PURDUM              42.07N 100.24W
08/11/2011  E1.25 INCH       BLAINE             NE   CO-OP OBSERVER

            NOTED WINDS WERE FROM THE SOUTH THEN RAPIDLY SWITCHED
            AROUND FROM THE NORTH AS THE STORM PASSED.

&&

JAHSENMA
Local storm report, Aug 11, 9:26 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     NAPER                   42.96N 99.10W
08/11/2011  E60.00 MPH       BOYD               NE   PUBLIC

0749 PM     TORNADO          1 W WOOD LAKE           42.64N 100.26W
08/11/2011                   CHERRY             NE   TRAINED SPOTTER

            SPOTTER WAS SEEING DEBRIS FLYING UNDER THE FUNNEL

0800 PM     TORNADO          1 S WOOD LAKE           42.62N 100.24W
08/11/2011                   CHERRY             NE   TRAINED SPOTTER

            DEBRIS IN THE AIR AND POSSIBLY BECOMING RAIN WRAPPED.

0803 PM     HAIL             4 ENE JOHNSTOWN         42.59N 99.98W
08/11/2011  E1.00 INCH       BROWN              NE   FIRE DEPT/RESCUE

0805 PM     TORNADO          3 SE WOOD LAKE          42.61N 100.20W
08/11/2011                   CHERRY             NE   TRAINED SPOTTER

            ESTIMATING TORNADO BEING A QUARTER MILE WIDE AND HAVE
            SEEN DAMAGE ALONG TORNADO PATH

0810 PM     HAIL             8 SSE VENANGO           40.65N 101.98W
08/11/2011  E1.25 INCH       CHASE              NE   PUBLIC

0815 PM     FUNNEL CLOUD     3 SW JOHNSTOWN          42.54N 100.10W
08/11/2011                   BROWN              NE   TRAINED SPOTTER

0815 PM     HAIL             3 SW JOHNSTOWN          42.54N 100.10W
08/11/2011  E1.75 INCH       BROWN              NE   TRAINED SPOTTER

0822 PM     TORNADO          5 N JOHNSTOWN           42.64N 100.06W
08/11/2011                   BROWN              NE   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0825 PM     HAIL             6 NW BASSETT            42.64N 99.62W
08/11/2011  E1.00 INCH       ROCK               NE   PUBLIC

            RELAYED VIA THE ROCK COUNTY SHERRIFS OFFICE.

0832 PM     HAIL             29 S VALENTINE          42.45N 100.55W
08/11/2011  E1.25 INCH       CHERRY             NE   PUBLIC

0835 PM     HAIL             29 S VALENTINE          42.45N 100.55W
08/11/2011  E2.75 INCH       CHERRY             NE   PUBLIC

0840 PM     HAIL             12 NW IMPERIAL          40.64N 101.80W
08/11/2011  E2.50 INCH       CHASE              NE   PUBLIC

0854 PM     TORNADO          10 S JOHNSTOWN          42.43N 100.06W
08/11/2011                   BROWN              NE   TRAINED SPOTTER

0902 PM     TORNADO          10 S JOHNSTOWN          42.43N 100.06W
08/11/2011                   BROWN              NE   FIRE DEPT/RESCUE

            TORNADO ON THE GROUND 10 MILES SOUTH AND ONE MILE EAST OF
            JOHNSTOWN

1002 PM     HAIL             1 E PURDUM              42.07N 100.24W
08/11/2011  E1.25 INCH       BLAINE             NE   CO-OP OBSERVER

            NOTED WINDS WERE FROM THE SOUTH THEN RAPIDLY SWITCHED
            AROUND FROM THE NORTH AS THE STORM PASSED.

1022 PM     FUNNEL CLOUD     5 SE PURDUM             42.02N 100.19W
08/11/2011                   BLAINE             NE   TRAINED SPOTTER

&&

JAHSENMA
Special weather statement, Aug 11, 9:29 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT THU AUG 11 2011

NEZ005-120415-
EASTERN CHERRY NE-
1029 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL
1115 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HIGHWAY 83 CROSSING THE NORTH LOUP
RIVER...OR 22 MILES NORTH OF THEDFORD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELSMERE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SCHULTZ
Local storm report, Aug 11, 9:44 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             3 ENE DUNNING           41.84N 100.05W
08/11/2011  E1.25 INCH       BLAINE             NE   EMERGENCY MNGR

            HAIL WAS FALLING AT HIGHWAY 91...MILE MARKER 3

&&

BROOKS
Special weather statement, Aug 11, 9:59 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT THU AUG 11 2011

NEZ027>029-120445-
GARFIELD NE-LOUP NE-WHEELER NE-
1059 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...CENTRAL LOUP AND
GARFIELD COUNTIES UNTIL 1145 PM CDT...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PIBEL LAKE STATE RECREATION AREA TO 6 MILES WEST OF ERICSON TO
BURWELL...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PIBEL LAKE STATE RECREATION AREA...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Local storm report, Aug 11, 11:42 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1242 AM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             BREWSTER                41.94N 99.87W
08/12/2011  E1.00 INCH       BLAINE             NE   LAW ENFORCEMENT

&&

BHIRSCH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:03 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock42 min
Aug 11, 6:46 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock44 min
Aug 11, 6:48 PM MDTTornado WarningLBFBrown, Cherry27 min
Aug 11, 6:55 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock50 min
Aug 11, 7:02 PM MDTSevere Thunderstorm WarningLBFChase, Perkins28 min
Aug 11, 7:07 PM MDTTornado WarningLBFBrown, Cherry23 min
Aug 11, 7:21 PM MDTTornado WarningLBFCherry39 min
Aug 11, 7:30 PM MDTSevere Thunderstorm WarningLBFChase45 min
Aug 11, 7:30 PM MDTTornado WarningLBFBrown, Cherry30 min
Aug 11, 7:40 PM MDTSevere Thunderstorm WarningLBFBrown, Holt, Keya Paha, Rock51 min
Aug 11, 7:58 PM MDTTornado WarningLBFBrown32 min
Aug 11, 7:59 PM MDTTornado WarningLBFCherry31 min
Aug 11, 8:30 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas45 min
Aug 11, 8:50 PM MDTTornado WarningLBFBlaine, Cherry, Thomas25 min
Aug 11, 9:14 PM MDTTornado WarningLBFBlaine, Thomas31 min
Aug 11, 9:29 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup46 min
Aug 11, 9:38 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry52 min
Aug 11, 9:45 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer45 min
Aug 11, 10:17 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup43 min
Aug 11, 10:25 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas65 min
Aug 11, 11:09 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup51 min
Aug 12, 12:00 AM MDTSevere Thunderstorm WarningLBFCuster, Loup45 min
Aug 12, 12:57 AM MDTSevere Thunderstorm WarningLBFCherry27 min
Aug 12, 1:41 AM MDTSevere Thunderstorm WarningLBFCherry49 min
Aug 12, 2:02 AM MDTSevere Thunderstorm WarningLBFCherry32 min
Aug 12, 2:57 AM MDTAreal Flood AdvisoryLBFBrown, Cherry, Rock6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.